My Cart

0 Item(s): $0.00

You have no items in your shopping cart.

Cisplatin Ototoxicity

Cisplatin Ototoxicity

What Is Ototoxicity?

Ototoxicity occurs most often, after you have received medications that have caused you to lose your hearing, or feel dizzy. Ototoxic medications are drugs that can cause damage to the inner ear, and result in temporary or permanent loss of hearing. It may also cause your loss of hearing to become worse.

Some common medications that cause ototoxicity, if given in high doses may include:

  • Cisplatin, and other types of chemotherapy
  • High doses of salicylates, such as aspirin
  • Non-steroidal anti inflammatory medications (NSAIDs), such as naproxen sodium
  • Diuretics or "water pills," such as furosemide (Lasix®)
  • Antibiotics, such as Erythromycin, Gentamycin, Tobramycin or Streptomycin.
  • Ototoxicity following medications may be due to a long-term exposure to these drugs. Your risk for developing ototoxicity increases as the drug accumulates in your body.

Ototoxicity Symptoms:

Ototoxicity may be accompanied by a tinnitus. Tinnitus is a word used to describe any ringing, or abnormal sound in your ear or head. Some people may hear roaring, hissing, or humming sounds. This may interfere with your ability to rest, or concentrate. You may be unable to sleep at night. As your ototoxicity becomes worse, the sounds become louder.You may feel a pressure or fullness in your head or ears, like you have a cold.You may notice a loss of hearing, or your existing hearing loss may become worse.You might feel like the room is spinning around you, or that you are spinning. Some people describe dizziness, as feeling a bit "woozy."  Severe dizziness is the fear that you may fall down when you stand up.Nausea and vomiting may be associated with ototoxicity.Even if you have been diagnosed with ototoxicity, dizziness may be a symptom or sign of a serious problem. Notify your doctor if you experience any of the symptoms mentioned here.

How Is Ototoxicity Diagnosed?

Your healthcare will usually, at first, take a complete health history from you. They will then examine your neurologic system by conducting a physical exam in their office. This may include looking in your eyes, watching you stand or walk, and testing your strength. They will also look inside your inner ear, to see if there is an infection.If you are dizzy, it is important to distinguish vertigo from dizziness. Your healthcare provider may turn your head in different positions, usually from a sitting position, to a lying position, and back again, as they try to elicit the same symptoms that you are describing.Your healthcare provider may suggest that you have x-rays, an MRI, or a CAT Scan of your head.You may also be referred to a specialist, such as an audiologist, otolaryngologist, or a Neurologist; depending on the type of symptoms you are experiencing.

Things You Can Do To Minimize Ototoxicity

It is important to notify your healthcare provider if you notice any dizziness, or any change in the pattern of dizziness, or the ringing in your ears that you are experiencing.  Also, notify your healthcare provider if you have any loss of vision, hearing, or if your symptoms become more severe, and do not improve.Drink 2-3 liters of fluid per day to prevent dehydration. This may include fruit juices, water, non-caffeinated sodas and coffee, and non-alcoholic beverages. Alcohol and caffeine may cause dehydration, which can lead to dizziness, so these should be avoided. Always carry a "sipper" cup with you, filled with your favorite drinks.Change positions slowly. Allow your body a chance to adapt to the position change. For some individuals, lying down until the dizzy episode passes may be the best.With moderate dizziness, walk slowly and often. Walk with assistance if the dizziness is severe.If you have vertigo, your doctor or a trained therapist may teach you exercises, called "vestibular exercises" to try to get rid of your dizziness. These exercises involve you sitting down, and changing into different positions. This may cause you to be dizzier at first, while you are performing these movements, but should help to correct the vertigo. You may see some improvement in 2-6 months.

Know More About This Medicine and Buy Now : MedyPharma.com

Loading...